MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305109
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Materials#: 305109 batch#: 9269815.It was reported by the customer that completed injection successfully, went to recap needle and needle pierced cap wall, resulting in nsi.Email from (b)(4): hi vendor rep, please follow up with xxxx at xxx-xxx-xxxx (ext: ) for the product concern outlined below within 3 business days; and advise of any special shipping instructions for pick up, courier or discarding of product.Please investigate and follow up with a written report from your quality assurance as to your findings and resolutions.Product concern ticket number: (b)(4) date of incident: (b)(6)2024 hospital: (b)(6) hospital department: (b)(6) clinic product: bd precision guide needle vmid: (b)(4) lot number: 9269815 product expiry date: 31-oct-2024 number of defective product(s): 1 is sample available: no concern description: product failure thank you in advance for your follow-up on this product concern.Email from xxxxx: hello, we have received the below product problem report.Xxxxxx ref(b)(4) has been assigned to this issue.Upon completion, please provide a quality investigation letter detailing your findings.Please advise on next steps for quality investigation and customer resolution: product problem report product information product code: 305109 product description: needle hypo 27 x 0.5 in rb lot/serial #: (b)(6) expiry date: 2024-10-31.Problem information cite customer complaint (b)(4) completed injection successfully, went to recap needle and needle pierced cap wall, resulting in nsi.Note: picture is available and forthcoming occurrences: 1 each reporter information reporter name: xxxx xxx reporter position/department: clinical ops manager reporter phone: xxx-xxx-xxx reporter email: xxxx.Xxx@xxxx.Ca; xxxx.Xxxx@xxx.Xx site information (b)(6) hospital xxxxx xxx xx xxx xxx, xx xxx xxx.Sample information incident samples: 0 representative samples: 0 no adverse event reported.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up it was reported the customer went to recap the needle and the needle pierced the cap wall.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a needle assembled to a syringe and the needle tip through the plastic shield.No other information could be obtained from the photo.It could be possible the customer is not using the product as intended.This product should not be recapped.A device history record review was completed for provided material number 305109, lot 9269815.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received materials#: 305109 batch#: 9269815.It was reported by the customer that completed injection succesfully, went to recap needle and needle pierced cap wall, resulting in nsi.Verbatim: email from (b)(6): hi vendor rep, please follow up with xxxx xxxx at xxx-xxx-xxxx(ext: ) for the product concern outlined below within 3 business days; and advise of any special shipping instructions for pick up, courier or discarding of product.Please investigate and follow up with a written report from your quality assurance as to your findings and resolutions.Product concern ticket number: (b)(4).Date of incident: 09-aug-2024.Hospital: (b)(6) hospital product: bd precisionguide needle.Vmid: 333-305109.Lot number: 9269815.Product expiry date: 31-oct-2024.Number of defective product(s): 1.Is sample available: no.Concern description: product failure.Thank you in advance for your follow-up on this product concern.Email from xxxxx: hello, we have received the below product problem report.Xxxxxx ref(b)(4) has been assigned to this issue.Upon completion, please provide a quality investigation letter detailing your findings.Please advise on next steps for quality investigation and customer resolution: product problem report.Product information.Product code: 305109.Product description: needle hypo 27 x 0.5 in rb serial #: (b)(6).Expiry date: 2024-10-31.Problem information **cite customer complaint #(b)(4)** completed injection succesfully, went to recap needle and needle pierced cap wall, resulting in nsi.Note: picture is available and forthcoming occurrences: 1 each.Reporter information.Reporter name: xxxx xxx.Reporter position/department: clinical ops manager reporter phone: xxx-xxx-xxx.Reporter email: xxxx.Xxx@xxxx.Ca; xxxx.Xxxx@xxx.Xx.Site information.(b)(6) hospital.Xxxxx xxx xx.Xxx xxx, xx.Xxx xxx.Sample information.Incident samples: 0.Representative samples: 0.No adverse event reported.

Brand Name
NEEDLE 27X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20235739
Report Number1911916-2024-00675
Device Sequence Number12928465
Product Code FMI
UDI-Device Identifier30382903051091
UDI-Public(01)30382903051091(11)190926(17)241031(10)9269815
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number305109
Device Lot Number9269815
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown